MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infarction, Cerebral (1771); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Procode is krd/hcg.The phone and email address of the initial reporter are not available / reported.Conclusion: the event was reported via the sterling study, the (b)(6)-year-old female patient with a history of diabetes, uncontrolled hypertension, uncontrolled hyperlipidemia, headaches, migraines, sleep apnea, tubal ligation, rosacea, fatty liver, herpes zoster, benign paroxysmal vertigo, and class 2 obesity (bmi 37 kg/m2) underwent stent-assisted coil embolization of a right middle cerebral artery (mca) aneurysm on (b)(6) 2019.Immediate pre-procedure angiography revealed an unruptured right mca bifurcation aneurysm with the following dimension: height 4.9mm, dome 5.2mm, maximum aneurysm diameter 5.6mm, neck size 3.2mm, and dome-to-neck ratio 1.6mm.The parent vessel diameter was 1.5mm.The patient underwent coil embolization with the implantation of one 4mm x 11.5cm micrusframe 10 coil (mfr100412 / l10083), one 3mm x 6cm galaxy g3 coil (gly120306 / l12402), one 2.5mm x 5cm galaxy g3 coil (gly122505 / l11547), one 1.5mm x 4cm deltafill 10 coil (dlf100154 / unknown lot number), and one 1.5mm x 1cm deltaxsft 10 coil (dlxa100151 / unknown lot number) via a headway duo microcatheter (microvention) microcatheter.A neuroform atlas® stent system (stryker) was implanted for neck remodeling.Heparin (7000 units) was administered during the procedure.The coils were successfully implanted at the target site with 12.44% angiosuite packing density.The case report form (crf) documented that microcatheter kickback (loss of access to aneurysm) occurred four times during the procedure.The principal investigator (pi) opined that the treatment of the target aneurysm was considered complete with modified raymond-roy score of class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).There were no reported intraoperative adverse events or study device deficiencies.It was reported that the patient experienced a periprocedural stroke later in the evening and was noted to be weaker on the left side.The patient underwent physical therapy and was discharged to a rehabilitation center on (b)(6) 2019 with modified rankin scale (mrs) score of 3.She continued to have slight lower leg weakness.The event was resolved with sequalae on (b)(6) 2020.Per the pi, the event was mild in severity and not likely related to the study device.On (b)(6) 2020, the patient was seen in the clinic for her 180-day follow-up visit.Digital subtraction angiography (dsa) showed modified (b)(6) score of class i: complete obliteration.Mrs score was 1.On 25 september 2020, the patient¿s 1-year follow-up visit was conducted.The patient¿s mrs score was unchanged.Of note, the patient was started on 81mg aspirin prior the procedure (unknown date), but the dosage was increased to 325mg on (b)(6) 2019.She was started on clopidrogel 75mg on (b)(6) 2019, which was ultimately stopped in january 2020.Platelet functioning testing was performed on (b)(6) 2019; p2y12 reaction units (pru) was 179.Based on complaint information, the device remains implanted, and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l10083) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Stroke is a known potential adverse event associated with coil embolization procedures.Stroke usually affects one side of the brain.Movement and sensation for one side of the body is controlled by the opposite side of the brain.This means that if the stroke affected the right side of the brain, there will be problems with the left side of the body.With the limited information provided, it is not possible to determine the root cause of the stroke; however, the patient was a high risk for stroke due to her history of obesity, diabetes, and uncontrolled hypertension, and hyperlipidemia.There was no report of a device malfunction or performance issue associated with the event.Since the treated aneurysm was the right mca, and the periprocedural stroke appears to have been right-sided based on report of left-sided symptoms, the event currently meets mdr reporting criteria for all implanted coils.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of five products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00484, 3008114965-2020-00485, 3008114965-2020-00486, and 2954740-2020-00007.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study, the (b)(6)-year-old female patient with a history of diabetes, uncontrolled hypertension, uncontrolled hyperlipidemia, headaches, migraines, sleep apnea, tubal ligation, rosacea, fatty liver, herpes zoster, benign paroxysmal vertigo, and class 2 obesity (bmi 37 kg/m2) underwent stent-assisted coil embolization of a right middle cerebral artery (mca) aneurysm on (b)(6) 2019.Immediate pre-procedure angiography revealed an unruptured right mca bifurcation aneurysm with the following dimension: height 4.9mm, dome 5.2mm, maximum aneurysm diameter 5.6mm, neck size 3.2mm, and dome-to-neck ratio 1.6mm.The parent vessel diameter was 1.5mm.The patient underwent coil embolization with the implantation of one 4mm x 11.5cm micrus-frame 10 coil (mfr100412 / l10083), one 3mm x 6cm galaxy g3 coil (gly120306 / l12402), one 2.5mm x 5cm galaxy g3 coil (gly122505 / l11547), one 1.5mm x 4cm delta-fill 10 coil (dlf100154 / unknown lot number), and one 1.5mm x 1cm deltaxsft 10 coil (dlxa100151 / unknown lot number) via a headway duo microcatheter (micro-vention) microcatheter.A neuro-form atlas® stent system (stryker) was implanted for neck remodeling.Heparin (7000 units) was administered during the procedure.The coils were successfully implanted at the target site with (b)(4) angio-suite packing density.The case report form (crf) documented that microcatheter kickback (loss of access to aneurysm) occurred four times during the procedure.The principal investigator (pi) opined that the treatment of the target aneurysm was considered complete with modified raymond-roy score of class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).There were no reported intraoperative adverse events or study device deficiencies.It was reported that the patient experienced a periprocedural stroke later in the evening, and was noted to be weaker on the left side.The patient underwent physical therapy and was discharged to a rehabilitation center on (b)(6) 2019 with modified rankin scale (mrs) score of 3.She continued to have slight lower leg weakness.The event was resolved with sequalae on (b)(6) 2020.Per the pi, the event was mild in severity and not likely related to the study device.On (b)(6) 2020, the patient was seen in the clinic for her 180-day follow-up visit.Digital subtraction angiography (dsa) showed modified raymond-roy score of class i: complete obliteration.Mrs score was 1.On (b)(6) 2020, the patient¿s 1-year follow-up visit was conducted.The patient¿s mrs score was unchanged.Of note, the patient was started on 81mg aspirin prior the procedure (unknown date), but the dosage was increased to 325mg on (b)(6) 2019.She was started on clopidrogel 75mg on (b)(6) 2019, which was ultimately stopped in january 2020.Platelet functioning testing was performed on (b)(6) 2019; p2y12 reaction units (pru) was 179.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include additional event information received on 17 december 2020.[additional information]: the clinical study site provided the lot numbers that included a correction on a product code for one of the two deltafill 10 and delta xsft 10 coils.The lot number of the 1.5mm x 4cm deltafill 10 coil (dlf100154) is l11614.The correct product code for the 1.5mm x 1cm delta xsft 10 coil is dlx100151/the lot is l13032.The physician also reported that there was no coil protrusion into the parent vessel; the physician could not respond to what coils were associated with the 4 instances of microcatheter kickback.The event was reported via the sterling study, the 45-year-old female patient with a history of diabetes, uncontrolled hypertension, uncontrolled hyperlipidemia, headaches, migraines, sleep apnea, tubal ligation, rosacea, fatty liver, herpes zoster, benign paroxysmal vertigo, and class 2 obesity (bmi 37 kg/m2) underwent stent-assisted coil embolization of a right middle cerebral artery (mca) aneurysm on 03 october 2019.Immediate pre-procedure angiography revealed an unruptured right mca bifurcation aneurysm with the following dimension: height 4.9mm, dome 5.2mm, maximum aneurysm diameter 5.6mm, neck size 3.2mm, and dome-to-neck ratio 1.6mm.The parent vessel diameter was 1.5mm.The patient underwent coil embolization with the implantation of one 4mm x 11.5cm micrusframe 10 coil (mfr100412/l10083), one 3mm x 6cm galaxy g3 coil (gly120306/l12402), one 2.5mm x 5cm galaxy g3 coil (gly122505/l11547), one 1.5mm x 4cm deltafill 10 coil (dlf100154/l11614), and one 1.5mm x 1cm delta xsft 10 coil (dlx100151/l13032) via a headway duo microcatheter (microvention) microcatheter.A neuroform atlas® stent system (stryker) was implanted for neck remodeling.Heparin (7000 units) was administered during the procedure.The coils were successfully implanted at the target site with 12.44% angiosuite packing density.The case report form (crf) documented that microcatheter kickback (loss of access to aneurysm) occurred four times during the procedure.The principal investigator (pi) opined that the treatment of the target aneurysm was considered complete with modified raymond-roy score of class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).There were no reported intraoperative adverse events or study device deficiencies.It was reported that the patient experienced a periprocedural stroke later in the evening and was noted to be weaker on the left side.The patient underwent physical therapy and was discharged to a rehabilitation center on (b)(6) 2019 with modified rankin scale (mrs) score of 3.She continued to have slight lower leg weakness.The event was resolved with sequalae on (b)(6) 2020.Per the pi, the event was mild in severity and not likely related to the study device.On (b)(6) 2020, the patient was seen in the clinic for her 180-day follow-up visit.Digital subtraction angiography (dsa) showed modified raymond-roy score of class i: complete obliteration.(b)(6) was 1.On (b)(6) 2020, the patient¿s 1-year follow-up visit was conducted.The patient¿s mrs score was unchanged.Of note, the patient was started on 81mg aspirin prior the procedure (unknown date) but the dosage was increased to 325mg on (b)(6) 2019.She was started on clopidrogel 75mg on (b)(6) 2019 which was ultimately stopped in (b)(6) 2020.Platelet functioning testing was performed on (b)(6) 2019; p2y12 reaction units (pru) was 179.On (b)(6) 2020, the clinical study site provided additional information related to the event of the periprocedural stroke via discharge summary.As per the discharge summary, during the evening of 03 october 2019, the patient noted to be weaker on the left side, so she was kept in the post-anesthesia care unit (pacu) for observation.The patient had a repeat computed tomography head (cth) which showed possible small hypodensity in the right mca territory.She was thus admitted to stroke service for closer observation.She reported intermittent paresthesias in the bilateral thighs, and difficulty walking.The magnetic resonance imaging (mri) of the brain revealed scattered small acute infarcts bilaterally but mostly in the right mca territory.The etiology of the stroke is unclear, but likely to be periprocedural.Therefore, a stroke workup was completed.Results were low density lipoprotein (ldl) 26, hemoglobin a1c (hba1c) 8.2, and transthoracic echocardiogram (tte) which revealed no abnormalities.No arrhythmias were detected on telemetry.The patient continued aspirin (asa) 325mg daily and plavix 75 mg per international normalized ratio (inr), and started on atorvastatin 80mg daily.The patient¿s strength and walking improved significantly during hospitalization, but she was seen by physical therapy/occupational therapy (pt/ot) who recommended in patient rehab.She was discharged with an order for 30-day event monitor to look for any potential arrhythmias that may have caused her stroke.The additional information received from the clinical study site provided further details via a doctor¿s note regarding the patient¿s 180-day follow up on (b)(6) 2020.As per the doctor¿s note, the patient was admitted on (b)(6) 2020 with mild bilateral lower extremities weakness.She underwent an mri of the brain that showed punctate strokes bilaterally.She remains functional and independent despite symptoms (mrs1).Give bilateral events, it is unlikely to be related to the coils and stent used for treatment of the right mca bifurcation aneurysm.She also underwent a diagnostic cerebral angiogram that showed complete aneurysm occlusion with patent stent, without evidence of stent stenosis.She was thus discharged home on (b)(6) 2020.Stroke is a known potential adverse event associated with coil embolization procedures.Stroke usually affects one side of the brain.Movement and sensation for one side of the body is controlled by the opposite side of the brain.This means that if the stroke affected the right side of the brain, there will be problems with the left side of the body.With the limited information provided, it is not possible to determine the root cause of the stroke; however, the patient was a high risk for stroke due to her history of obesity, diabetes, and uncontrolled hypertension and hyperlipidemia.There was no report of a device malfunction or performance issue associated with the event.Since the treated aneurysm was the right mca and the periprocedural stroke appears to have been right-sided based on report of left-sided symptoms, the event currently meets mdr reporting criteria for all implanted coils.This is one of five products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00483, 3008114965-2020-00484, 3008114965-2020-00485, 3008114965-2020-00486, and 2954740-2020-00007.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include additional event information received on 12 january 2021.The additional information indicated that the adverse event of stroke was inactivated for the reason that it was ¿added in error.¿ review of the information was performed.The reportability of the file was also reassessed.Upon further review this complaint does not meet the required criteria for medical device reporting for all implanted coils as the information states that the stroke event was added in error; there is no reported adverse event or patient complications that occurred.No further report will be forthcoming.This is one of five products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00483, 3008114965-2020-00484, 3008114965-2020-00485, 3008114965-2020-00486, and 2954740-2020-00007.

Brand Name
MICRUSFRAME10 4MM X 11.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10824561
Report Number3008114965-2020-00483
Device Sequence Number3680865
Product Code KRD
UDI-Device Identifier10886704077817
UDI-Public10886704077817
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberMFR100412
Device Catalogue NumberMFR100412
Device Lot NumberL10083
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer12/17/2020
01/12/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/18/2020
01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL10 1.5MM X 4CM; DELTAXSFT10 1.5MM X 1CM; GALAXY G3 2.5MM X 5CM; GALAXY G3 3MM X 6CM; HEADWAY® DUO MICROCATHETER (MICROVENTION); NEUROFORM ATLAS® STENT SYSTEM (STRYKER)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age45 YR
Patient Weight121